CONTEXT: Nicorandil is an antianginal drug used for 20 years in Japan and introduced in France in 1994. Since 1997, side effects such as mucocutaneous ulcerations have regularly been reported. OBJECTIVE: To describe the first case of a patient with a spontaneous corneal perforation associated with mucocutaneous ulcerations while taking Nicorandil. MATERIALS AND METHODS: A 81-year-old patient, with no past history of ocular disease but a long past history of cardiovascular disease, presented with a spontaneous paracentral corneal perforation. This was consecutive to 5 months of recurrent keratoconjunctivitis and mucocutaneous ulcerations resistant to conventional therapy. (He was taking nicorandil for 5 years.) A penetrating keratoplasty was performed in emergency. RESULTS: Inflammatory and infectious causes of spontaneous corneal perforation were ruled out. After initial uneventful post-operative wound healing, an epithelial ulcer appeared on the graft. Dermatologists suggested the iatrogenic role of nicorandil and the drug was discontinued. Both mucocutaneous and corneal ulcerations resolved rapidly. DISCUSSION: Although mucocutaneous ulcerations have been attributed several times to nicorandil, this is, to our knowledge, the first major corneal damage due to this antianginal drug. Timing, pattern of illness, absence of other aetiology, recurrence of epithelial ulceration on the corneal graft and its spontaneous healing after nicorandil discontinuation make it highly apparent probable that nicorandil was directly involved in this corneal perforation. CONCLUSION: Ophthalmologists and dermatologists should be aware of the risk of severe but reversible corneal ulcerations in patients treated with nicorandil. A pharmacovigilance warning statement should be compulsory.
Campolmi, N., Guy, C., Cinotti, E., Forest, F., Gain, P., Philippe Zech, C., et al. (2014). Corneal perforation: another side effect of nicorandil. CUTANEOUS AND OCULAR TOXICOLOGY, 33(2), 96-98.
Scheda prodotto non validato
Scheda prodotto in fase di analisi da parte dello staff di validazione
|Titolo:||Corneal perforation: another side effect of nicorandil|
|Citazione:||Campolmi, N., Guy, C., Cinotti, E., Forest, F., Gain, P., Philippe Zech, C., et al. (2014). Corneal perforation: another side effect of nicorandil. CUTANEOUS AND OCULAR TOXICOLOGY, 33(2), 96-98.|
|Appare nelle tipologie:||1.1 Articolo in rivista|
File in questo prodotto: